Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 67, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 28, 2007, 4:46 PM EDT for Providence County, Rhode Island. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 28, 2007, 5:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Providence County, RI
The radar
The Boston radar (KBOX), 35 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:14 PM EDT | TSTM WND GST 65 | Woonsocket, RI | 60 TO 70 MPH GUST AND POWER OUTAGES |
| Jun 28, 5:14 PM EDT | HAIL 1 | Woonsocket, RI | |
| Jun 28, 5:22 PM EDT | HAIL 0.88 | Lincoln, RI | DIME NICKEL SIZE |
| Jun 28, 5:35 PM EDT | TSTM WND DMG | Lincoln, RI | TREES DOWN ON RTE 246 SOUTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:54 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 282047 SVRBOX RIC007-282130- /O.NEW.KBOX.SV.W.0067.070628T2046Z-070628T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 446 PM EDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PROVIDENCE COUNTY IN RHODE ISLAND... THIS INCLUDES THE CITY OF WOONSOCKET... * UNTIL 530 PM EDT * AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLOCESTER...OR ABOUT 11 MILES SOUTHWEST OF WOONSOCKET...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH SMITHFIELD BY 500 PM EDT... WOONSOCKET BY 505 PM EDT... CUMBERLAND AND LINCOLN BY 510 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. LAT...LON 4201 7145 4189 7145 4187 7173 4200 7173 $$ MLE
1 follow-up statement
000
WWUS51 KBOX 282104
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
504 PM EDT THU JUN 28 2007
RIC007-282130-
/O.CON.KBOX.SV.W.0067.000000T0000Z-070628T2130Z/
PROVIDENCE RI-
504 PM EDT THU JUN 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTH CENTRAL PROVIDENCE COUNTY...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO
GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THIS STORM WAS LOCATED NEAR NORTH SMITHFIELD...OR ABOUT 7 MILES
SOUTHWEST OF WOONSOCKET...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WOONSOCKET BY 510 PM EDT...
LINCOLN AND CUMBERLAND BY 520 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4200 7170 4201 7145 4189 7145 4189 7158
4187 7159 4188 7168
$$
EKSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:44 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 28, 4:44 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 444 PM EDT THU JUN 28 2007 .SYNOPSIS... A COLD FRONT MOVING THROUGH THE REGION THIS EVENING WILL BE ACCOMPANIED BY SCATTERED STRONG TO SEVERE THUNDERSTORMS...MAINLY SOUTH OF THE MASSACHUSETTS TURNPIKE. OTHERWISE...MUCH COOLER WEATHER WILL MOVE INTO THE REGION FROM FRIDAY INTO EARLY NEXT WEEK. UNSETTLED WEATHER MAY RETURN BY THE MIDDLE OF NEXT WEEK...BUT TIMING AND DURATION IS HIGHLY UNCERTAIN. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... RADAR TELLS THE STORY ON ALL THAT HAS BEEN WRITTEN. WE WILL TRIM THE WATCH AS SOON AS POSSIBLE IN NRN ORH COUNTY...NW MIDDLESEX AND HILLSBOROUGH COUNTIES. MOST OF THE ACTION IS S OF THE MASS PIKE AND WILL GROW PER CFP STRENGTHENING MA/CT BORDER TO JUST S OF BOS. AS YOU ALL KNOW...VERY UNSTABLE THERE. ACTIVITY WILL WEAKEN STEADILY SHORTLY AFTER SUNSET AND AS FRONT SETTLES SWD TO THE S COAST. HWO HAS OUR INTENTIONS FAIRLY WELL STATED. BOSTON HARTFORD PROVIDENCE AND MANCHESTER ALL OFFICIALLY A 3 DAY HEAT WAVE...3 CONSEC DAYS OF 90 OR HIGHER. HI AT 4PM STILL LOW-MID 90S MHT-CEF SEWD TO JUST INSIDE THE S COAST. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/... THE MAIN FOCUS FOR THIS ACTIVITY SHIFTS TO THE SOUTH COAST BETWEEN 00Z AND 06Z THIS EVENING THEN OFFSHORE OVERNIGHT. COOLER AND DRIER AIR WILL THEN GRADUALLY INFILTRATE THE REGION. HIGH CLOUD COVER OVERNIGHT PER GFS TSEC THEN BECOMES SUNNY FRIDAY. AN AIR QUALITY ALERT CONTINUES FOR ALL OF RHODE ISLAND UNTIL 8PM TODAY. PLEASE REFER TO THE LATEST AQABOX STATEMENT. FCST FRIDAY IS PRIMARILY GFS. WE DID QUICK CHECKS OF RGEM/GGEM/UKMET/ECMWF FOR THIS ASSESSMENT WHICH IS SEVERAL DAYS CONTINUITY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... MOSTLY CLEAR SKIES ARE EXPECTED FRIDAY NIGHT. GUIDANCE NUMBERS LOOK REASONABLE AND WE EXPECT LOWS MAINLY IN THE 50S...WITH LOWER 60S IN THE URBAN HEAT ISLAND OF BOSTON. SKIES WILL START OUT SUNNY SATURDAY MORNING...BUT WE SHOULD SEE SKIES BECOME PARTLY CLOUDY WITH SOME DIURNAL CUMULUS DEVELOPING DURING THE AFTERNOON. GUIDANCE NUMBERS LOOK GOOD AND WE EXPECT HIGHS TO RANGE FROM THE UPPER 70S TO AROUND 80. LATE SATURDAY AFTERNOON AND EVENING A STRONG SHORTWAVE WILL DROP DOWN IN NORTHWEST FLOW ALOFT. LOW LEVEL MOISTURE WILL BE LACKING...BUT COLD AIR ALOFT WITH 500 MB TEMPERATURES DROPPING TO BETWEEN -16C AND -20C MAY STEEPEN LAPSE RATES ENOUGH TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS LATE IN THE AFTERNOON/EVENING. WILL RUN WITH 15 TO 30 POPS FOR A FEW HOURS DURING THE LATE AFTERNOON/EARLY EVENING TO COVER THIS POTENTIAL. BEST CHANCE WILL BE IN SOUTHERN NH...CLOSEST TO THE COLD POOL. EITHER WAY...THE AREAL COVERAGE AND DURATION OF THE ACTIVITY WILL BE LIMITED. OTHERWISE...SKIES SHOULD BECOME MOSTLY CLEAR LATER SATURDAY EVENING AS LOW TEMPERATURES FALL MAINLY INTO THE 50S. SUNDAY LOOKS TO BE A PARTLY TO MOSTLY SUNNY AND BEAUTIFUL DAY. WITH DEEP NORTHEAST TROUGH FOR THIS TIME OF YEAR...HIGHS SHOULD MAINLY BE IN THE LOWER TO MID 70S...WITH HIGHS ONLY REACHING INTO THE UPPER 60S ACROSS THE HIGHER TERRAIN. WILL INSERT A 15 TO 20 POP FOR A FEW HOURS DURING THE LATER AFTERNOON/EVENING IN CASE AN ISOLATED SHOWER OR THUNDERSTORM POPS UP AS ITS QUITE COLD ALOFT. EITHER WAY THOUGH...MOST LOCATIONS SHOULD REMAIN DRY. OUR STRING OF NICE WEATHER SHOULD CONTINUE INTO MONDAY. SKIES SHOULD BE PARTLY TO MOSTLY SUNNY WITH HIGHS IN THE 70S WITH COOL NORTHWEST FLOW ALOFT FOR THIS TIME OF YEAR. THE FORECAST BECOMES MORE UNCERTAIN IN THE TUESDAY THROUGH THURSDAY PORTION OF THE FORECAST. THE GFS MODEL SEEMS A BIT FAST IN BRINING IN PRECIPITATION TO OUR REGION MONDAY NIGHT AND TUESDAY MORNING...WHEN COMPARING IT TO THE UKMET/CANADIAN/ECMWF. FOR NOW WE WILL HOLD OFF ON CHANCE POPS UNTIL THE TUESDAY NIGHT THROUGH THURSDAY TIME FRAME. CONSIDERABLE UNCERTAINTY ON TIMING OF THE PRECIPITATION BUT WE DO NOT EXPECT A WASHOUT OVER THIS TIME AND IT MAY BE RAIN FREE FOR THE VAST MAJORITY OF THE TIME. AS FOR HIGH TEMPERATURES...THINK HIGHS WILL MAINLY BE IN THE 70S TUESDAY AND WEDNESDAY BUT MUCH OF THE REGION MAY BE BACK INTO THE 80S BY THURSDAY. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... PLS SEE TAFS FOR DETAILS ON THUNDER THIS EVE. OTRW VFR THRU FRIDAY. LIFR ST/FOG FLIRTS WITH HYA AND TAF THROUGH ABOUT 06Z TONIGHT. REGARDING CONCERN FOR THUNDER BTWN BOS-ALB... MOST OF IT SHOULD BE ALONG AND S OF MASS TURNPIKE THE REMAINDER OF THIS AFTN. BIG DELAYS ANTICIPATED ANY FLIGHTS TO NYC THROUGH 10 PM. OUTLOOK FROM FRIDAY NIGHT THROUGH TUESDAY: WE EXPECT MAINLY VFR CONDITIONS OVER THIS TIME. THERE COULD BE VERY BRIEF MVFR CONDITIONS LATE SATURDAY AFTERNOON AND EVENING IN ANY ISOLATED TO SCATTERED SHOWERS THAT DEVELOP. && .MARINE... IN THE SHORTER TERM...SCA ONLY FOR THE OUTER WATERS NOW. OTRW GUSTY TSTMS THIS EVE...PRIMARILY NARRAGANSETT BAY TO THE RI COASTAL WATERS AND SECONDARILY IN THE SE NEW ENGLAND COASTAL WATERS. IN THE LONG TERM...NO HEADLINES ARE ANTICIPATED ACROSS OUR WATERS FROM FRIDAY NIGHT THROUGH EARLY NEXT WEEK. THERE IS THE POTENTIAL OF LOW 20 KNOT WIND GUSTS NEAR SHORE SATURDAY AFTERNOON WITH EXCELLENT MIXING OVER LAND. THERE ALSO IS THE POTENTIAL FOR SOME ISOLATED CONVECTION TO MAKES ITS WAY OUT OVER THE WATERS LATE SATURDAY AFTERNOON/EVENING. && .CLIMATE... RECORD REPORTS HAVE BEEN ISSUED FOR BOS, MQE, PVD, BDL FOR 6/27. SUMMARY... BOSTON...TIED RECORD MAXIMUM 96...RECORD HIGH MINIMUM 76. BLUE HILLS OBSERVATORY...RECORD MAXIMUM 94...RECORD HIGH MINIMUM 73. PROVIDENCE...TIED HIGH MINIMUM 72. HARTFORD...TIED HIGH MINIMUM 72. PLEASE REFER TO THE LATEST RER(BOS,BDL,PVD) PRODUCTS FOR THE DETAILS. THE FIRST OFFICIAL HEAT WAVE OF THE YEAR (6/26-6/28 2007?) IS WITHIN REACH AT BOSTON, PROVIDENCE HARTFORD, THE BLUE HILLS OBSERVATORY AND SEVERAL OTHER LOCATIONS DEPENDING ON WHETHER THE MERCURY EQUALS OR EXCEEDS 90 DEGREES TODAY. THE LAST RECENT EXTENDED HEAT WAVE ENDED MOST LOCATIONS AUGUST 2 2006. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR ANZ254-255. && SYNOPSIS...FRANK NEAR TERM...DRAG SHORT TERM...DRAG/STRAUSS LONG TERM...FRANK AVIATION...DRAG/FRANK MARINE...DRAG/FRANK CLIMATE...DRAG
Hazardous weather outlook, Jun 28, 4:11 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EDT THU JUN 28 2007 MAZ002-003-008-010-022>024-NHZ011-292015- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- EASTERN HAMPSHIRE MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH- 411 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY ACROSS SOUTHERN NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CTZ002>004-MAZ004>007-009-011>021-026-NHZ012-015-RIZ001>008-292015- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 411 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AN AIR QUALITY ALERT REMAINS IN EFFECT FOR ALL OF RHODE ISLAND UNTIL 8PM TODAY. SCATTERED THUNDERSTORMS OCCURRING IN SOUTHERN AND EASTERN MASSACHUSETTS...RHODE ISLAND AND CONNECTICUT WILL END FROM NORTHWEST TO SOUTHEAST EARLY THIS EVENING. THUNDERSTORMS WILL BRING VERY HEAVY DOWNPOURS WHICH MAY TRAIN OVER SPECIFIC LOCATIONS IN CONNECTICUT....RHODE ISLAND AND FAR SOUTHEAST MASSACHUSETTS. THIS MAY RESULT IN A FLOOD ADVISORY SCENARIO ESPECIALLY ACROSS LOW LYING SECTIONS...URBAN CENTERS AND SMALL STREAMS. ACTIVITY SHOULD END IN THE WORCESTER AREA AROUND 630 PM... IN BOSTON AROUND 730 PM AND IN THE REMAINDER OF CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS BETWEEN 8 PM AND 10 PM. THUNDERSTORMS WILL ALSO CONTAIN FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING THIS AFTERNOON AND EARLY EVENING...ESPECIALLY FROM HARTFORD TO PROVIDENCE AND PLYMOUTH SOUTHWARD. THUNDERSTORMS ARE NOT LIKELY IN HILLSBOROUGH COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED OR SCATTERED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY ACROSS SOUTHERN NEW HAMPSHIRE AND NORTHERN MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS AT THIS TIME IN THE WATCH AREA. ANZ231>235-254-255-292015- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 411 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF LIFE THREATENING RIP CURRENTS THE REMAINDER OF THIS AFTERNOON ALONG THE OCEAN EXPOSED SOUTH COASTAL SECTIONS OF MASSACHUSETTS AND RHODE ISLAND. THUNDERSTORMS MAY BRING HEAVY DOWNPOURS... FREQUENT LIGHTNING...GUSTY WINDS TO 35 KNOTS AND HAIL ACROSS THE COASTAL WATERS BETWEEN 430 PM AND 1030 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG THE SOUTH COAST OF RHODE ISLAND AND MASSACHUSETTS THIS EVENING. ANZ230-236-237-250-292015- BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 411 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF LIFE THREATENING RIP CURRENTS THIS AFTERNOON ALONG THE OCEAN EXPOSED SOUTH COASTAL SECTIONS OF MASSACHUSETTS AND RHODE ISLAND. THUNDERSTORMS MAY BRING HEAVY DOWNPOURS... FREQUENT LIGHTNING...GUSTY WINDS AND HAIL ACROSS THE COASTAL WATERS THROUGH 8 PM BETWEEN BOSTON AND PLYMOUTH AND OVER NARRAGANSETT BAY BETWEEN NOW AND 930 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DRAG/FRANK
In the hours before
Special weather statement, Jun 28, 11:58 AM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1158 AM EDT THU JUN 28 2007 CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-281800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH... WARWICK...BRISTOL 1158 AM EDT THU JUN 28 2007 ...THUNDERSTORMS WITH DANGEROUS LIGHTNING STRIKES AND A FEW WITH DAMAGING WIND GUSTS ARE EXPECTED THIS AFTERNOON IN SOUTHERN NEW ENGLAND... THE HIGHEST RISK FOR STRONG THUNDERSTORMS BETWEEN 130 PM AND 530 PM IS FROM THE HARTFORD SPRINGFIELD AREA TO WORCESTER...BOSTON...WOONSOCKET AND MARSHFIELD. ISOLATED STRONG STORMS MAY DEVELOP IN SOUTHERN NEW HAMPSHIRE BETWEEN 1230 PM AND 2 PM BUT THE MAIN EVENT SHOULD BE ALONG AND SOUTH OF THE MASS TURNPIKE DURING MID AND LATE AFTERNOON. MARINERS ALONG BOSTONS NORTH SHORE SHOULD BE ALERT FOR A GUSTY THUNDERSTORM BETWEEN 1 PM AND 4 PM. MARINERS IN THE IMMEDIATE BOSTON AREA TO PLYMOUTH SHOULD BE ALERT FOR THE POSSIBILITY OF WIND GUSTS OVER 35 KNOTS AND DANGEROUS LIGHTNING SOMETIME BETWEEN 2 PM AND 5 PM. ANYONE WITH PLANS FOR OUTDOOR ACTIVITY SHOULD BE ALERT FOR THUNDERSTORMS AND BE PREPARED TO SEEK SAFE SHELTER ON SHORT NOTICE. A SEVERE THUNDERSTORM WATCH MAY BE ISSUED FOR THE POSSIBILITY OF DAMAGING THUNDERSTORMS DURING MID AND LATE AFTERNOON. THE RISK FOR A STRONG THUNDERSTORM WILL SPREAD INTO CENTRAL AND SOUTHERN RHODE ISLAND AS WELL AS SOUTH COASTAL SECTIONS OF MASSACHUSETTS LATE THIS AFTERNOON OR EVENING...ESPECIALLY FOR MARINERS. MAZ020>024-RIZ006>008-281800- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND 1158 AM EDT THU JUN 28 2007 ...MARINERS ALONG SOUTH COASTAL SECTIONS OF MASSACHUSETTS AND RHODE ISLAND MAY ENCOUNTER ISOLATED OR SCATTERED GUSTY THUNDERSTORMS BETWEEN 4 PM AND 8 PM... THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO SOUTHERN NEW ENGLAND THIS AFTERNOON AND REACH THE SOUTH COAST LATE IN THE DAY OR THIS EVENING. A FEW OF THESE STORMS ARE EXPECTED TO PRODUCE NORTHWEST WIND GUSTS TO 35 KNOTS. SMALL CRAFT OPERATORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS LATE TODAY AND BE PREPARED TO SEEK SAFE HAVEN ON SHORT NOTICE IF WARNINGS ARE ISSUED. DRAG
Special weather statement, Jun 28, 3:23 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 323 PM EDT THU JUN 28 2007 MAZ017-RIZ001-002-282000- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 323 PM EDT THU JUN 28 2007 AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES SOUTH OF NORTH SMITHFIELD...OR ABOUT 6 MILES SOUTHWEST OF WOONSOCKET...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...LINCOLN AND CUMBERLAND BY 330 PM EDT...CENTRAL FALLS AND PAWTUCKET BY 340 PM EDT...ATTLEBOROUGH AND NORTH ATTLEBOROUGH BY 350 PM EDT...6 MILES NORTH OF REHOBOTH AND 7 MILES SOUTH OF MANSFIELD BY 400 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. NOCERA
Special weather statement, Jun 28, 3:45 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 345 PM EDT THU JUN 28 2007 MAZ018-019-282015- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 345 PM EDT THU JUN 28 2007 AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ABOUT 10 MILES EAST OF TAUNTON...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR...PLYMPTON BY 350 PM EDT...CARVER BY 400 PM EDT...PLYMOUTH BY 410 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. NOCERA
Special weather statement, Jun 28, 4:01 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 401 PM EDT THU JUN 28 2007 MAZ012-282030- SOUTHERN WORCESTER MA- 401 PM EDT THU JUN 28 2007 AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES WEST OF CHARLTON...OR ABOUT 15 MILES SOUTHWEST OF WORCESTER...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...OXFORD BY 410 PM EDT...WEBSTER BY 420 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. NOCERA
Special weather statement, Jun 28, 4:44 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 444 PM EDT THU JUN 28 2007 MAZ012-RIZ001-282115- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA- 444 PM EDT THU JUN 28 2007 AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER BURRILLVILLE...OR ABOUT 9 MILES EAST OF PUTNAM...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...GLOCESTER BY 450 PM EDT...NORTH SMITHFIELD AND MILLVILLE BY 510 PM EDT...WOONSOCKET AND CUMBERLAND BY 520 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. NOCERA
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:30 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 30 min |
| Jun 28, 7:33 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence | 57 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.